Hail, Yuma
- When
- May 2, 2:12 PM MST
- Where
- Yuma County, 3 mi W of Clarkville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.383, -102.667
Hail covering the ground to a depth of 1-2 inches.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 2, 1:40 PM MST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MDT FRI MAY 2 2003 THUNDERSTORMS CURRENTLY DEVELOPING IN AREA OF HIGHER SURFACE THETAE AND FAVORABLE UPPER SUPPORT ACROSS YUMA AND DUNDY COUNTIES ARE EXPECTED TO MOVE MAINLY ACROSS NORTHERN PORTION OF FORECAST AREA THIS EVENING. MOVEMENT OF CELLS WILL BE EAST AT 25 MPH WHILE AREA OVERALL LIFTS SOMEWHAT NORTHEAST. MAIN THREAT FROM STORMS WILL BE HAIL. A LOT OF THE ACTIVITY WILL LIFT OUT OF THE NORTHERN COUNTIES BY EARLY EVENING SO HAVE ONLY 30 AND 40 POPS ACROSS THE AREA TONIGHT. AVN AND ETA MODELS DIFFER ON LOCATION OF SURFACE LOW DEVELOPING LATER SATURDAY WITH ETA BEING FURTHER NORTH AND WARM TONGUE POKING UP INTO GLD AREA. AVN KEEPS THINGS FURTHER SOUTH IMPLYING A COOLER AFTERNOON AND MORE SOUTHEAST SURFACE WINDS. CURRENT SHORT TERM FORECAST BASED HEAVILY ON ETA MODEL. BEST CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON WILL BE OVER NORTHEAST PART OF FORECAST AREA WHERE ETA INDICATES DECENT WARM FRONT SETTING UP. SOUTHWEST PORTION OF FORECAST AREA HAS GOOD POTENTIAL TO GET DRY SLOTTED WITH SOUTHWEST WINDS. LOWEST POPS HAVE BEEN PLACED IN SW AREA TOMORROW AFTERNOON. AS SURFACE LOW DEVELOPS AND PULLS EAST ON SUNDAY...MODELS HINT AT SOME MOISTURE WRAPPING AROUND AND WORKING SOUTHWARD BENEATH COOLER AIR ALOFT. POTENTIAL FOR AFTERNOON INSTABILITY SHOWERS SUNDAY... ESPECIALLY ACROSS NORTHERN 2-3 TIERS OF COUNTIES. MAIN CONFLICT BETWEEN MODELS IN THE MONDAY-FRIDAY TIME FRAME IS THE GFS WANTING TO BRING OUT A SIGNIFICANT SHORT WAVE TROUGH IN THE SOUTHERN STREAM TUESDAY NIGHT AND WEDNESDAY. ALTHOUGH IT APPEARS MAIN ENERGY WOULD BE FURTHER SOUTH...IF THIS SCENARIO PANS OUT WOULD NEED TO ADD SOME POPS AND MORE CLOUDS TUESDAY NIGHT INTO WEDNESDAY. FOR NOW...PREFER FLATTER SOLUTION OF EUROPEAN MODEL AND ENSEMBLE SPAGHETTI PLOTS FROM GFS. IN LIGHT OF THIS...HAVE KEPT THINGS DRY MONDAY THROUGH THURSDAY WITH ZONAL FLOW ALOFT AND WEAK RIDGING AT SURFACE. BY LATE IN THE WEEK IT LOOKS LIKE RETURN FLOW WILL BRING SOME POTENTIAL FOR CONVECTION FRIDAY SO HAVE ADDED CHANCE OF PRECIPITATION WITH WARMER TEMPERATURES ON DAY 7. .GLD...NONE. DLF
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1020 AM MDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A SOMEWHAT MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION THROUGH TONIGHT. ANOTHER IN A SERIES OF UPPER LEVEL STORM SYSTEMS WILL MOVE ACROSS THE AREA...AND PRODUCE SCATTERED THUNDERSTORMS THIS AFTERNOON...MAINLY ACROSS THE HIGHER TERRAIN OF COLORADO. THERE IS A SLIGHT CHANCE THAT A FEW OF THESE STORMS COULD BECOME SEVERE EAST OF A LINE FROM YUMA COLORADO TO WILD HORSE COLORADO. THESE STORMS WILL THEN DRIFT EAST INTO WESTERN KANSAS AND SOUTHWEST NEBRASKA DURING THE LATE AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN..SATURDAY THROUGH THURSDAY INSTABILITY AND MOISTURE WILL INCREASE SATURDAY. A STRONGER UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE REGION...AND CAUSE SCATTERED THUNDERSTORMS TO DEVELOP SATURDAY AFTERNOON. THESE STORMS WILL CONTINUE INTO SATURDAY NIGHT. THERE IS A GOOD CHANCE THESE THUNDERSTORMS WILL BECOME SEVERE SATURDAY AFTERNOON AND NIGHT. AT THIS TIME...THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. SOME THUNDERSTORM ACTIVITY COULD LINGER INTO THE MORNING HOURS ON SUNDAY. HOWEVER...THE PROBABILITY OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. FS
The Goodland radar (KGLD), 140 km away, was scanning. The volume nearest the first event began at 21:09 UTC.
1 hail. Local standard time, as filed.
Hail covering the ground to a depth of 1-2 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350169.